The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Terrified

Forums General Melanoma Community Terrified

  • Post
    Rosiepup
    Participant
    This has been a hideously scary week for me and my family. I became severely unwell last week with diabetic ketoasidosis and an emergency admission to to the hospital HDU. My Pancreas is basically shot to pieces and whether this is permanent or not, time will tell! Its thought to be a side effect of previous ipilimumab, Temozolomide, steroids, or as I think, a combination of all!

    I’m still in hospital and slowly recovering but I’m terrified there will be an issue with further treatments. As I updated recently, I am also now suffering from Leptomeninges involvement, which has been devastating. My only option now is enco/bini.

    My question is, what side effects those on enco/bini have most commonly experienced? I’m desperate to get started on it 🥺🥺 I

    is all hope gone for me?🥺😒 Any hope, however vague greatly appreciated.

    Fiona, Scotland

    Loading spinner
Viewing 1 reply thread
  • Replies
      MelWave
      Participant
      Hi Fiona,

      I don’t know anything about enco/bini from personal experience but I just googled it and leptomeningeal disease and it seems like there were very encouraging responses in patients.
      For example look at these articles:

      https://pubmed.ncbi.nlm.nih.gov/31757377/

      https://link.springer.com/article/10.1007/s11910-020-01039-1

      I wish you best of luck – hope this works!

      Loading spinner
      Bubbles
      Participant
      So sorry that you have been so unwell.  It is hard to feel hopeful when one is feeling very bad!  I have to agree with your docs.  Ipi is often the bad boy of immunotherapy side effects though all of the immunotherapy drugs can cause damage to the endocrine system that can lead to diabetes and thyroid disfunction.  I hope your docs get your blood sugars and diabetic issues sorted soon.

      As far the most common side effects of encorafenib and binimetinib – they are consistent with those expected from other forms of BRAF/MEK inhibitors used in melanoma and include – joint pain, fever, rashes, sun sensitivity, some eye problems, and occasionally hair loss.  We learned some years ago – oddly enough – that with targeted therapy there is better effect and FEWER side effects when a BRAF inhibitor is combined with a MEK inhibitor than when either is given as a single agent.  Endocrine issues are not commonly part of the side effect profile of these drugs so I don’t think you should face any obstacle with that.

      Hope you are already feeling better.  c

      Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.